Dependency upon tranquilizers.
Explore the source record for details and available documents.
SEARCH · PubMed Health
Explore indexed PubMed citations for clinical trials, systematic reviews and public health research. Read source abstracts and follow each citation to its original PubMed record.
Quote a phrase for an exact phrase match. Source license links do not imply unrestricted reuse.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
This article reviews the pharmacology, toxicology, and treatment of both barbiturate and nonbarbiturate sedative hypnotic overdose. Although poisoning with these agents has declined over recent years, intoxication with them can still result in a life-threatening situation requiring immediate assessment and treatment.
Noncardiogenic pulmonary edema, and, to a lesser extent, acute respiratory distress syndrome (ARDS), are common clinical manifestations of drug-induced lung diseases. Clinical features and radiographic appearances are generally indistinguishable from other causes of pulmonary edema and ARDS. Typical manifestations include dyspnea, chest discomfort, tachypnea, and hypoxemia. Chest radiographs commonly reveal interstitial and alveolar filling infiltrates. Unlike pulmonary edema that is due to congestive heart failure, cardiomegaly and pulmonary vascular redistribution are generally absent in cases that are drug-related. Rare cases of drug-induced myocarditis with heart failure and pulmonary edema have been described. Results from laboratory evaluation and respiratory function tests are nonspecific.
1. This report describes two cases of psychotic syndrome from benztropine (Cogentin), which was used to treat haloperidol-induced extrapyramidal side effects. The patients' symptomatology meets DSM III criteria for delirium. Both patients displayed repetitive motor automatisms (stereotypy). 2. Symptomatology appeared one-to-two days after the start of benztropine 2 mg b.i.d. and subsided one-to-several days after benztropine was stopped. Treatment consisted of administration of sedative hypnotic drugs. 3. The literature on anticholinergic-induced psychotic syndromes is surveyed. Particular attention is drawn to the occurrence of stereotypy. 4. It is proposed, on the basis of a review of animal and clinical data, that stereotypies in delirious patients are related to muscarinic blockade in the central nervous system. This model is used to explain repetitive motor automatisms which are seen in Alzheimer's disease. 5. The paper concludes with brief guidelines for the management of anticholinergic delirium.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Diffuse pulmonary ossification (DPO) is a rare pathologic finding of heterotropic bone formation within the lungs. It has been associated with mitral stenosis, chronic left ventricular failure, interstitial fibrosis, metastatic breast cancer, pulmonary amyloidosis, histoplasmosis, and chronic busulfan therapy. This patient represents a case associated with Placidyl use.
A case of intravenous Placidyl injection is described which resulted in pulmonary pathophysiology consistent with adult respiratory distress syndrome (ARDS). Concise documentation of pulmonary and hemodynamic function demonstrated the dramatic response to PEEP therapy. Previously reported cases, mechanisms, and similarity to heroin-induced ARDS are discussed.